Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 207, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 19, 2000, 9:44 PM CDT for Cheyenne County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2000, 9:44 PM CDT (02:44 UTC)
- Expired
- Jul 19, 2000, 10:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 200244 SVRGLD KSC023-200345- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 944 PM CDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEYENNE COUNTY IN NORTHWEST KANSAS * UNTIL 1045 PM CDT * AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHWEST OF BIRD CITY...OR ABOUT 9 MILES NORTH OF ST. FRANCIS...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIRD CITY AT 1020 PM CDT HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ COLEMAN LAT...LON 4001 10182 3983 10187 3972 10142 3997 10142
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:54 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 19, 7:54 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 654 PM MDT WED JUL 19 2000 UPDATED NEBRASKA ZONES FOR TSTORM WATCH. 88D WAS SHOWING STRONG THUNDERSTORMS ALREADY ENTERING YUMA COUNTY OIN COLORADO MOVING SE TOWARD SW NEBRASKA AND NW KANSAS. OTHERWISE THE REMAINDER OF THE FORECAST APPEARS ON TRACK. .GLD...NONE. VP
In the hours before
Special weather statement, Jul 19, 8:01 PM CDT, 1 hour 43 minutes before
NEZ079>081-200400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 701 PM MDT WED JUL 19 2000 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF FAR SOUTHWEST NEBRASKA UNTIL 1 AM MDT (2 AM CDT)... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT INCLUDES DUNDY...HITCHCOCK AND RED WILLOW COUNTIES OF FAR SOUTHWEST NEBRASKA UNTIL 1 AM MDT (2 AM CDT). A LINE OF INTENSE THUNDERSTORMS IS EXPECTED TO MOVE OUT OF FAR EASTERN COLORADO INTO FAR SOUTHWEST NEBRASKA THIS EVENING. WIND GUSTS TO 70 MPH AND HAIL TO 2 INCHES IN DIAMETER ARE POSSIBLE. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. SKIPPER
Local storm report, Jul 19, 8:22 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0709 PM 12 N ECKLEY CO .88 INCH HAIL
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
0712 PM 18 N WRAY CO .88 INCH HAIL
07/19/00 YUMA b REPORTED BY STORM
SPOTTER.
NLocal storm report, Jul 19, 9:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
828 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 9 NNE HAIGLER NE .75 INCH HAIL
07/19/00 DUNDY REPORTED BY PUBLIC.
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 11:06 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
| Jul 19, 11:23 PM CDT | Tornado Warning | GLD | Cheyenne, Sherman | 52 min |
| Jul 20, 12:14 AM CDT | Tornado Warning | GLD | Sherman | 46 min |
| Jul 20, 12:38 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 67 min |
| Jul 20, 12:56 AM CDT | Severe Thunderstorm Warning | GLD | Thomas | 64 min |
| Jul 20, 1:34 AM CDT | Severe Thunderstorm Warning | GLD | Logan | 56 min |
| Jul 20, 1:41 AM CDT | Severe Thunderstorm Warning | GLD | Wallace | 64 min |
| Jul 20, 2:21 AM CDT | Tornado Warning | GLD | Wallace | 24 min |
| Jul 20, 2:30 AM CDT | Severe Thunderstorm Warning | GLD | Logan | 60 min |
| Jul 20, 4:32 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 43 min |
| Jul 20, 5:56 AM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 64 min |
| Jul 20, 6:11 AM CDT | Severe Thunderstorm Warning | GLD | Thomas | 49 min |
| Jul 20, 6:34 AM CDT | Severe Thunderstorm Warning | GLD | Norton | 56 min |
| Jul 20, 3:09 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 66 min |
| Jul 20, 5:35 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.